MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH MAGNETOM ALTEA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS HEALTHCARE GMBH MAGNETOM ALTEA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 11344915
Medical Device Problem Codes Accessory Incompatible (1004); Use of Device Problem (1670)
Health Effect - Clinical Code Crushing Injury (1797)
Date of Event 08/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported event.A supplement report will be filed upon completion of the investigation.
 
Event or Problem Description
Siemens became aware of an incident that involved the magnetom altea system.An oxygen tank was brought inside the mri examination room by hospital personnel.The tank was pulled by the mri machine; a doctor¿s leg was pinned to the machine by an oxygen tank.The mri unit quenched.The doctor required a medical treatment following the incident and needed a surgery.Siemens has requested additional information regarding this event.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the event.Assessment of the event concluded that the cause of this event was the introduction of ferromagnetic pieces into the mr examination room and therefore a user error.Due to the strong magnetic field, special safety measures must be adhered to in order to prevent injuries.Therefore, the corresponding magnetom operator manual and the magnetom system owner manual provide clear instructions and warnings regarding both magnetic field hazards and training of personnel with regards to mr safety.However, the responsibility to instruct staff and patients who have access to the mr examination room about magnetic field hazards lies with the customer.The system owner manuals state that only equipment specified or recommended for use in the controlled area (mr examination room) shall be used.The introduction of ferromagnetic objects into the magnetic field is contrary to the statements given in the operating instructions.Our experts checked the installation protocol of the affected system at the customer¿s site, which stated that the warning signs have been placed properly.According to our startup instructions these warning signs must be legible and visible even when the door to the examination room is opened.During the investigation, it was observed that the warning signs attached to the door did not meet our specifications as there was a sign only on one side of the door.As a result, a service technician was dispatched to install warning signs according to the specifications.
 
Additional Manufacturer Narrative

Brand Name
MAGNETOM ALTEA
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
henkestrasse 127
erlangen 91052
GM  91052
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key20137272
Report Number3002808157-2024-00015
Device Sequence Number14259525
Product Code LNH
UDI-Device Identifier04056869230719
UDI-Public(01)04056869230719
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K203443
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11344915
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2024
Supplement Date Received by Manufacturer03/31/2025
03/31/2025
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date03/31/2025
05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown